Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
J0shParko

Josh's Roaccutane Log

Recommended Posts

My names Josh and I'm 17 from England. I have had Acne since around the age of 14 but it has gradually got worse I have been given every cream under the sun which at first worked but eventually my skin seemed to become immune to the dryness, I started taking Lymecycline daily about a year ago to no avail. So I went to my doctor again who said their was nothing they could do and sent me on my way. I then learnt of a new doctor at my surgery and booked an appointment with her in the hope she may be more sympathetic and asked if I could be referred to a dermatologist she instantly said yes. My first appointment was three weeks ago the doctor suggested roaccutane which I believe is the same as accutane which I had already read loads about and was quite worried about the mental side affects he reassured me and tonight has given me my first six week prescription for 3 20mg capsules every evening.

Start

My skin is generally a mess I have aggressive acne on my cheeks particularly the left and my forehead, my skin is very oily (even with Quinoderm ect which I have stopped taking at the start of my course), I am excited and worried at the same time as to what will happen

Edited by J0shParko
Link to comment
Share on other sites

Week 1

My acne seemed to be okay for the first two days then boom massive flare up, my skin didn't become dry until Saturday and is now starting to sting a little. Not sure what I should get for it, just a general moisturizer and lip balm? Or should I leave it and let it do its thing because it appears to be doing something and I don't want to slow down progress by re-hydrating my skin.

Link to comment
Share on other sites

Hi Josh get Aveeno my derm recommended they have lots of ranges from shower gel to moisturiser and just now boots are doing a deal x

Link to comment
Share on other sites

Use moisturizer and lip balm. Dry, cracked skin is more susceptible to infections, so this will not clear you up faster. Find a nice, simple moisturizer that you like and use a bit of that. Cerave and cetaphil are always highly recommended by derms, and there are lots of other ones out there if you don't like these. You probably also want to grab some aquaphor. It's like vaseline, and is quite helpful for places that will get really dry, like the corners of your mouth or the edges of your nose.

I use moisturel, which is a very simple petroleum based moisturizer that I recommend if you don't have fears of petroleum (I know some people are not fans, but it never breaks me out, and it works wonders for my dry skin). I use blistex lip medex and aquaphor on my lips and the corners of my mouth. With this routine my skin looks pretty normal, although I still get the occasional dry patch on my chin if I skimp on moisturizer or take a really long shower.

I slacked on my lip balm once for a day and ended up with angular cheilitis (where the corners of your mouth crack). It was VERY painful and it took me a good week to get it to calm down. The moral of my story is - don't let it get crazy dry. It is very painful, and harder to stop after it starts.

Best of luck with your course!

Link to comment
Share on other sites

Thanks for the advice at first I was like this isn't too bad and then bam next day it was agony. I have got a lip balm and moisturizer as my lips are really badly drying out as is the side of my nose and chin there doesn't seem to be any improvement in the acne itself but good things come to those that wait.

Link to comment
Share on other sites

Week 2

I know this drug takes time and I have to be patient after all it has only been two weeks. But I'm not going to lie I feel so shit my spots are getting worse everyday, even my mum was like wow this morning. My lips are peeling constantly despite lip balm and Vaseline. My face is just flaking and painful once again despite moisturizer, it wasn't this bad before with the antibiotics and benzyl peroxide. People don't look me in the eye anymore they just look at my face and I just know what they're thinking I just feel awful about myself I hope it gets better.

Edited by J0shParko
Link to comment
Share on other sites

Hi -

For the flaking and dryness pain, you may need a stronger moisturizer with SPF. Accutane makes your skin incredibly susceptible to sun damage, such that even brief or partial exposure (i.e. through a window, just for a quick walk outside, even on a cloudy day) can cause pain, skin peeling, and redness. If you aren't already, please use an SPF sunscreen or SPF/Moisturizer combo, it may help the peeling/dryness and is a good habit to have anyway. Also, if you aren't already, you should be moisturizing morning and night. Vaseline is good, but try aquafor (not sure if it is available in the UK). It is different than vaseline because it actually helps to attract and lock in moisture in addition to protecting your skin.

Finally, for the IB, it will get better but it will take time. There are some things you can talk to your dermatologist about, like cortisone shots, oral steroids, or short- course antibiotics (azythromicen) that may help speed things up.

Link to comment
Share on other sites

I am really really worried, I have been reading about the drug all day and they all say it is designed to stop skin becoming inflamed but my spots are making my face look bruised and swelling up still my skin if extremely flakey which is one of the side affects but does that mean it will work? My acne is worse than it EVER has been before I don't know what to do

Link to comment
Share on other sites

Hey,

I know that the IB really sucks because my skin got 10x worse during the first few weeks. But I promise, eventually everything will begin to calm down a little bit. It's not going to be quick, but the cysts and pimples you may be experiencing right now will probably calm down within the next few weeks and as the course goes on, you'll generally be experiencing less and less of them.

Link to comment
Share on other sites

Rmp67 is right. What you are probably experiencing is the initial flare-up, which is a very common issue for people taking accutane. Talk to your doctor about your concerns, as there are a few things that can be done to minimize pain and reduce the risk of scarring. Antibiotics, systemic steroids, or cortisone injections, and reducing your dose are all options. However, you will probably experience a pretty dramatic reduction in the severity of the flare-up in a week or so, either way. I know this part is really tough. Hang in there, and remember that you have options!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×